Warning issued after two suspected overdoses in Peace River
The Peace Regional RCMP detachment in Grimshaw (RCMP)
Police in Peace River are looking for the source of drugs involved in two suspected overdoses Saturday night. Peace Regional RCMP says it received two separate 9-1-1 calls within 10 minutes around 10 p.m. for homes on opposite ends of the town.
In one case, a 44-year-old injected themselves with a purple powder and had to have Naloxone administered at the scene. In the other home, a 55-year-old took what they thought was heroin and also had to be taken to hospital.
Mounties suspect that the street drugs taken may have been contaminated with a substance like fentanyl or its analogues. That could include carfentanil, which is 100 times more potent.
“Peace Regional RCMP wish to remind the public that street drugs are not always what they appear to be,” police warn. “Had it not been for the fast actions of those around and the immediate response by emergency medical personnel, these two individuals may have had a very different outcome.”
It’s noted that some of the signs of a fentanyl overdose are slow, irregular, and shallow breathing, pinpoint pupils, muscle stiffness, seizures, and unconsciousness. Corporal Michelle Phillips adds that they are looking for any information from the public that could help in their investigation into the source of the drugs.
“These two events occurring so abruptly are worrisome due to the level of increased risk of overdose when fentanyl or carfentanil are involved. Anyone can help protect the public by providing information, sometimes all it takes is one small detail to save a life.”
Anyone with information is asked to contact Peace Regional RCMP at 780-624-6677 or Crime Stoppers at 1-800-222-8477 to remain anonymous.